Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 23, 2020, 3:17 PM MST for 12 counties in New Mexico. It took effect at Nov 24, 2020, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2020, 3:17 PM MST (22:17 UTC)
- In effect from
- Nov 24, 2020, 9:00 AM MST
- Expired
- Nov 24, 2020, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 126 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS75 KABQ 232217 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 317 PM MST Mon Nov 23 2020 NMZ223-224-226-239-240-240600- /O.NEW.KABQ.WI.Y.0040.201124T1600Z-201125T0000Z/ Central Highlands-South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 317 PM MST Mon Nov 23 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Highlands, South Central Mountains, Eastern Lincoln County and Southwest Chaves County. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will impact north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233-235>238-240600- /O.NEW.KABQ.WI.Y.0040.201124T1900Z-201125T0000Z/ Guadalupe County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 317 PM MST Mon Nov 23 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Guadalupe County, Curry County, Roosevelt County, De Baca County and Chaves County Plains. * WHEN...From noon to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ227-230-240100- /O.CON.KABQ.WI.Y.0039.000000T0000Z-201124T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 317 PM MST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are expected along northwest to southeast oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
622 WWUS75 KABQ 240056 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 556 PM MST Mon Nov 23 2020 NMZ227-230-240200- /O.EXP.KABQ.WI.Y.0039.000000T0000Z-201124T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 556 PM MST Mon Nov 23 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Southwest winds will continue to decrease through the evening hours across northeast New Mexico. Therefore, the wind advisory will be allowed to expire. $$ NMZ223-224-226-239-240-241200- /O.CON.KABQ.WI.Y.0040.201124T1600Z-201125T0000Z/ Central Highlands-South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 556 PM MST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Chaves County, Eastern Lincoln County, Central Highlands, South Central Mountains and South Central Highlands. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will impact north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233-235>238-241200- /O.CON.KABQ.WI.Y.0040.201124T1900Z-201125T0000Z/ Guadalupe County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 556 PM MST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Guadalupe County, Chaves County Plains, Curry County, Roosevelt County and De Baca County. * WHEN...From noon to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
067 WWUS75 KABQ 241047 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 347 AM MST Tue Nov 24 2020 NMZ234-241900- /O.EXA.KABQ.WI.Y.0040.201124T1900Z-201125T0000Z/ Quay County- 347 AM MST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...West northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Quay County. * WHEN...From noon to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-224-226-239-240-241900- /O.CON.KABQ.WI.Y.0040.201124T1600Z-201125T0000Z/ Central Highlands-South Central Highlands-South Central Mountains- Eastern Lincoln County-Southwest Chaves County- 347 AM MST Tue Nov 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Chaves County, Central Highlands, Eastern Lincoln County, South Central Mountains and South Central Highlands. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will impact north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233-235>238-241900- /O.CON.KABQ.WI.Y.0040.201124T1900Z-201125T0000Z/ Guadalupe County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 347 AM MST Tue Nov 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Guadalupe County, Chaves County Plains, Curry County, Roosevelt County and De Baca County. * WHEN...From noon to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
512 WWUS75 KABQ 241904 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1204 PM MST Tue Nov 24 2020 NMZ223-224-226-233>240-250000- /O.CON.KABQ.WI.Y.0040.000000T0000Z-201125T0000Z/ Central Highlands-South Central Highlands-South Central Mountains- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1204 PM MST Tue Nov 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Guadalupe County, Chaves County Plains, Curry County, Roosevelt County and De Baca County. * WHEN...From noon to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
437 WWUS75 KABQ 242345 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 445 PM MST Tue Nov 24 2020 NMZ223-224-226-233>240-250045- /O.EXP.KABQ.WI.Y.0040.000000T0000Z-201125T0000Z/ Central Highlands-South Central Highlands-South Central Mountains- Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 445 PM MST Tue Nov 24 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... West to northwest winds have subsided across east central and southeast New Mexico early this evening. Winds will continue to shift around to the north and northeast as a cold front moves through, but wind speeds will remain well below advisory criteria. Therefore, the Wind Advisory will expire at 5 pm. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:48 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 23, 10:48 AM MST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1048 AM MST Mon Nov 23 2020 .AVIATION... 18Z TAF CYCLE LIFR conditions across eastern NM will be slow to improve today and may remain IFR or lower through the period. Widespread mountain obscurations will improve some this afternoon, but will deteriorate overnight. Conditions will deteriorate overnight at KFMN and KGUP with the onset of rain/snow ahead of an approaching trough and associated cold front. Showers may move in the vicinity of KSAF, KABQ and KAEG toward the end of the TAf period, with brief MVFR conditions possible. Winds will crank-up Tuesday after the passage of the cold front, with the strongest winds forecast after the end of the TAF period. 11 && .PREV DISCUSSION...850 AM MST Mon Nov 23 2020... .UPDATE... Currently extending the Dense Fog Advisory until 11 AM MST for all but the Far/NE Highlands and Quay County based on latest obs/trends. Otherwise, forecast on track. 11 && .PREV DISCUSSION...307 AM MST Mon Nov 23 2020... .SYNOPSIS... The eastern plains will remain entrenched with low clouds, fog, and light rain and drizzle today and tonight. Valley rain and mountain snow also continues through the northwestern high terrain near Chama to Farmington, spreading over the Sangre de Cristo Mountains later today. Tuesday will see snow levels fall as precipitation tapers off. Strong winds will also impact much of the eastern plains, with peak gusts of 50 to 55mph focusing through Clines Corners and potentially lee of the Sacramento Mountains. Conditions clear out Wednesday and Thanksgiving with moderating temperatures. The next winter weather system still looks to arrive Friday, lasting through Saturday. This system has greater potential for lower snow levels, but with a relative lack of moisture. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH TUESDAY)... Southwesterlies aloft are beginning to increase as a longwave trough moves farther inland over the intermountain west. Winds at the surface have started to turn more southerly in much of the forecast area, a trend that will continue through the day. Surface dewpoints may lower a few degrees in far western zones, but most other areas will retain readings in the 30’s and low 40’s. This will make it difficult to erode away low clouds and fog in the eastern half of the state. The dense fog advisory will be extended to 9am, but a few zones may need to be extended even more by the next shift. Precipitation will remain stratiform and light or even drizzle through much of the early afternoon in these eastern zones. Showers will also attempt to expand northwestward and into the northern mountains today with high snow levels and a slim chance for some thunder. Windy conditions in the far northeastern zones have also warranted a wind advisory for today. Precipitation amounts will generally be light with an expected upward trend in precipitation rates tonight as better dynamics aloft arrive with the encroaching trough aloft. Snow levels will also lower tonight into Tuesday with increasing snow-liquid ratios as the best forcing overtakes the northern mountains. A Winter Weather Advisory will cover tonight and Tuesday’s modest accumulations for the northern mountains. The other concern for Tuesday will be strong winds as a stout mid level jet rounds the base of the upper trough, putting areas along and south of I-40 under a threat for gusts of 40 to 50 mph. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... Conditions clear out by Wednesday with much of the western half of the state seeing moderating temperatures. A lee-side surface trough setting up through northeastern NM will bring breezy westerlies through east-central NM in the afternoon. Overall calm weather continues Thanksgiving, with the potential for the leading edge of a backdoor front to bring cooler conditions to far northeastern NM, including Clayton. This backdoor front makes it through the rest of the eastern plains Thursday night through Friday morning, dropping highs back below normal. Meanwhile, the next winter system will be digging southward through the inter-mountain west entering over western NM Friday. While there still exists model differences regarding strength and translation speed over NM, there is model agreement with this system being relatively moisture starved. Both the ECMWF and GFS show PWATs only increasing to ~0.30” at ABQ. While 700mb temperatures will be -6C to -8C and the aforementioned backdoor front likely having progressed westward through the central mountain chain as the core of the low moves overhead, this relative lack moisture should limit snowfall and overall precipitation potential with this system. WPC QPF seems to agree only showing up to 0.25” - 0.50” over the mountainous terrain Friday. The general cooling trend this week continues after this system exits with northerly flow setting up heading by Sunday. 52/24 && .FIRE WEATHER... Cloudy and showery conditions will gradually spread into north central and northwestern NM today with light rain/drizzle and fog being stubborn over eastern zones. Much of the precipitation amounts will be far too light to provide much relief to cured fuels today, but tonight a couple to a few inches of snow accumulation are expected over the high elevation's of the northern mountains through early Tuesday as the trough crosses. Strong and gusty winds will develop Tuesday, especially along and south of I-40 and dewpoints will begin declining in these areas into the afternoon. RH will remain slightly above critical thresholds Tuesday afternoon, but an elevated threat for critical conditions should be expected, especially given the dry fine fuel status. Warmer and more widespread drier conditions with breezy to locally windy conditions are expected Wednesday and Thursday when humidity values drop back to the 15 to 25 percent range across much of the forecast area. Friday’s much cooler temperatures will then boost humidity values considerably. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM MST this evening for the following zones... NMZ227-230. Dense Fog Advisory until 11 AM MST this morning for the following zones... NMZ223-226-233-235>240. Winter Weather Advisory from 6 PM this evening to 5 PM MST Tuesday for the following zones... NMZ210-213. &&
Hazardous weather outlook, Nov 23, 2:54 AM MST, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 254 AM MST Mon Nov 23 2020 NMZ201>241-241000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 254 AM MST Mon Nov 23 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Areas of fog, locally dense with visibilities of one half mile or less, will be found from the east slopes of the central mountain chain over the eastern plains this morning. Mountain snow over the Tusas Mountains reaches a peak late today through Tuesday morning, with notable accumulations limited to above 9,500'. Travel disruptions will be possible for high mountain passes. Windy weather with peak gusts of 45 to 50 mph will reach parts of the far northeastern plains in Union and Colfax Counties this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow tapers off over the northern mountains Tuesday morning. Strong winds with peak gusts upwards of 50+ mph will reach parts of the eastern plains focusing through the Central Highlands at Clines Corners and along and east of the Sacramento Mountains Tuesday. Another likely winter weather event arrives Friday through Saturday, producing potential post-Thanksgiving travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow totals and windy weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 5:23 PM MST | Dense Fog Advisory | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 6 more | 18 hr |
| Nov 23, 2:46 AM MST | Wind Advisory | ABQ | Colfax, Union | 15 hr |
| Nov 23, 3:15 AM MST | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 38 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.